Why Do You Shed Hair in First Months of Treatment with Rogaine?February 17th, 2009
Q: I started thinning and saw more hair in the tub. I began Rogaine and stopped shampooing every night and is seems that there is now more coming out every time I shower. What is going on?
A: Rogaine can cause shedding at the beginning of treatment (i.e. in the first 3 months) but this is expected as it causes some hair to begin a new cycle of shedding and re-growth. This means the medication is working.
Another reason for your apparent shedding is that the less you wash your hair, the more will be lost each time. Go back to shampooing every day and see what happens.Related Posts:
- Is the Dose of Finasteride the Same for Everyone?
- Does Propecia Work in Older Patients?
- Does Propecia Work for Life or Does it Stop Working Over Time?
- Is Propecia and/or Rogaine Mandatory after a Hair Transplant?
- Do Propecia (Finasteride) and Rogaine (Minoxidil) Work on Front of the Scalp?
Topic: Drugs (Medications)
Tags: Hair Cycle, Hair Loss Medication, Hair Thinning, Rogaine (Minoxidil), Shedding at Start of Treatment with Medication Posted by Robert M. Bernstein M.D. on February 17th, 2009 at 4:45 am